MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; BD FACSLYRIC¿ FLOW CYTOMETER

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; BD FACSLYRIC¿ FLOW CYTOMETER
Model Number 662875
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facslyric that there have been carryover issues.The following information was provided by the initial reporter: caller reports that there have been issues after the laser pm.
 
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary investigation summary: ¿ scope of issue: the scope of issue is only limited to facslyric 2l4c instrument us, part # 662875, and serial # (b)(6).¿ problem statement: customer reported a complaint regarding problem.The customer reported a complaint regarding a lingering carryover issue on 19oct2022.Carryover poses a risk of erroneous results and subsequent adverse test results on patient samples but the patient reported that no erroneous results were used.The instrument is currently functioning as expected.¿ manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from 19oct2021 to date 19oct2022.¿ complaint trend: the only complaint regarding carryover seen with this instrument part number within the date range was this one; date range from 19oct2021 to date 19oct2022.¿ manufacturing device history record (dhr) review: dhr part #662875, serial # (b)(6) file #662875-662875-z662875000007-105798769-18, was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the carryover was due to a loose sheath filter fitting.The customer had initially reported that the instrument was exhibiting carryover following a recent laser pm and an fse (field service engineer) was sent onsite to assess the issue.The fse checked the fluidics of the instrument and found a small drip of sheath coming from a sheath filter going into the solenoid.After tightening the fitting, the leakage stopped.The fse performed carryover, cqc, and pqc tests which passed.The instrument was confirmed to be functioning as expected and no parts were requested for evaluation as there were no parts replaced or failing, just tightened.Although the erroneous results occurred while using patient samples, the customer confirmed that the erroneous results were not used and no patients were harmed.Additionally, the erroneous results did not cause a delay in the treatment of any patients.The results were captured prior to any diagnosis decision and was reported to bd as not expected.The safety risk of this hazard has been identified to be within the acceptable level.¿ service max review: review of related work order #: n/a, case # 01830867 install date: 01oct2018 defective part number: n/a case summary: o the customer reported that their previous carryover issue has returned even after the last pm.Case 01833428 was mentioned to have the updated details of the event o wo-02685251 under case 01833428 notes that tightening the sheath filter fitting stopped the leakage and the carryover was resolved.¿ returned sample evaluation: a return sample was not requested because there were no replaced parts.¿ risk analysis: risk management file part # 10000063058ra, rev.08/vers.Ab, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? ¿yes ¿no if no (to above), what actions will be taken? o tfs: 89171; o id: libiv d-ra63 2.1.8; o reg status: ivd; ruo; o hazard: exposure to biological sample; o cause: back drip from injection port; o harmful effects: wrong results by cross contamination; o residual probability: 1; o residual severity: 3; o residual risk index: 3; o residual risk evaluation: a; o new hazards: none.¿ potential causes: based on the investigation results the root cause of the carryover was due to a loose sheath filter fitting.¿ conclusion: based on the investigation results the root cause of the carryover was due to a loose sheath filter fitting.During the courtesy visit described in wo-(b)(4) the fse checked the fluidics of the customer¿s instrument and found a sheath fluid drip from the filter going into the solenoid.The fse tightened the fitting and was able to stop the leakage.After testing the instrument, it was functioning as expected with no further instances of carryover.No one was harmed or injured, and no medical diagnosis was performed due to the erroneous results.The safety risk of this hazard has been identified to be within the acceptable level.¿ based on the investigation results, the complaint was confirmed.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.¿ supporting document: n/a h3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD FACSLYRIC
Common Device Name
BD FACSLYRIC¿ FLOW CYTOMETER
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15683492
Report Number2916837-2022-00324
Device Sequence Number17766453
Product Code OYE
UDI-Device Identifier00382906628756
UDI-Public(01)00382906628756
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662875
Device Catalogue Number662875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown